Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Canonical symbolic dynamics for one-dimensional generalized solenoids


Author: Inhyeop Yi
Journal: Trans. Amer. Math. Soc. 353 (2001), 3741-3767
MSC (2000): Primary 58F03, 58F12; Secondary 05C20, 54F50, 58F15
DOI: https://doi.org/10.1090/S0002-9947-01-02710-6
Published electronically: May 4, 2001
MathSciNet review: 1837257
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract:

We define canonical subshift of finite type covers for Williams' one-dimensional generalized solenoids, and use resulting invariants to distinguish some closely related solenoids.


References [Enhancements On Off] (What's this?)

  • 1. R. Adler and B. Marcus, Topological entropy and equivalence of dynamical systems, Mem. Amer. Math. Soc. 219, 1979. MR 83h:28027
  • 2. J. Anderson and I. Putnam, Topological invariants for substitution tilings and their associated $C^*$-algebras, Ergodic Th. and Dynam. Sys. 18 (1998), 509-37. MR 2000a:46112
  • 3. M. Barge, J. Jacklitch, and G. Vago, Homeomorphisms of One-dimensional Inverse Limits with Applications to Substitution Tilings, Unstable Manifolds, and Tent Maps, Geometry and Topology in Dynamics, 1-15, Contemp. Math. 246, Amer. Math. Soc., 1999. MR 2000j:37016
  • 4. R. Bowen, Equilibrium states and the ergodic theory of Anosov diffeomorphisms, Lecture Notes in Math. 470, Springer-Verlag, 1975. MR 56:1364
  • 5. R. Bowen and J. Franks, Homology for zero-dimensional nonwandering sets, Ann. of Math. 106, (1977), 73-92. MR 56:16692
  • 6. F. Durand, B. Host and C. Skau, Substitution dynamical systems, Bratteli diagrams and dimension groups, Ergodic Th. and Dynam. Sys. 19 (1999), 953-993. MR 2000i:46062
  • 7. D. Fried, Finitely presented dynamical systems, Ergodic Th. and Dynamical Sys. 7 (1987), 489-507. MR 89h:58157
  • 8. W. Krieger, On sofic systems I, Israel J. Math. 48 (1984), 305-330. MR 86j:54074
  • 9. D. Lind and B. Marcus, An introduction to symbolic dynamics and coding, Cambridge University Press, 1995. MR 97a:58050
  • 10. C. Robinson, Dynamical systems: stability, symbolic dynamics, and chaos (2nd Edition), CRC Press, 1999.
  • 11. M. Snavely, Markov partitions for the two-dimensional torus, Proc. Amer. Math. Soc. 113 (1991), 517-527. MR 91m:58122
  • 12. R. Swanson and H. Volkmer, Invariants of weak equivalence in primitive matrices, Ergodic Th. and Dynam. Sys. 20 (2000), 611-626. CMP 2000:12
  • 13. Y. Ustinov, Algebraic invariants of topological conjugacy of solenoids, Mat. Zametki 42 (1987), 132-144. MR 89g:58167
  • 14. R. F. Williams, One-dimensional non-wandering sets, Topology 6 (1967), 473-487.
  • 15. R. F. Williams, Classification of 1-dimensional attractors, Proc. Symp. Pure Math. 14 (1970), 341-361.
  • 16. R. F. Williams, Expanding attractors, IHES Publ. Math. 43 (1974), 169-203. MR 36:897
  • 17. R. F. Williams, Classification of subshifts of finite type, Ann. of Math. (2) 98 (1973), 120-153; errata, ibid. (2) 99 (1974), 380-381. MR 48:9769
  • 18. I. Yi, Ordered group invariants for one-dimensional spaces, Preprint, 2000.
  • 19. I. Yi, Orientable double cover and Bratteli-Vershik systems for one-dimensional generalized solenoids, Preprint, 2000.

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 58F03, 58F12, 05C20, 54F50, 58F15

Retrieve articles in all journals with MSC (2000): 58F03, 58F12, 05C20, 54F50, 58F15


Additional Information

Inhyeop Yi
Affiliation: Department of Mathematics, University of Maryland, College Park, Maryland 20742
Email: inhyeop@math.umd.edu

DOI: https://doi.org/10.1090/S0002-9947-01-02710-6
Keywords: Generalized solenoid, shift of finite type, shift equivalence, canonical SFT cover, elementary presentation, Bowen-Franks group
Received by editor(s): September 14, 1999
Received by editor(s) in revised form: April 6, 2000
Published electronically: May 4, 2001
Article copyright: © Copyright 2001 American Mathematical Society

American Mathematical Society